This question was answered on Thu 17, Dec 2009 09:16pm by Dr.Kokil Mathur

midsection ct scan spots

    
Asked by jdvorak (Female; 94; Hi there! Writing to ask a question on behalf of my dear 94 year old grandmother. Recently she has been experiencing pressure on what feels like her colon, swollen ankles, shortness of breath and abdominal discomfort. When she visited a doctor, ct scan of mid region showed sprinkling of spots. Her doctor is saying the spots are cancerous and producing the excess liquid and causing fluid filled stomach and associated abdominal pressure. No biopsy has been done as the doctor feels this would be too invasive, given her age. They are using this same justification for not attempting to drain excess fluid. She has a history of colon cancer which was a minor event later in life , nearly ten yrs ago. Otherwise remarkably healthy for a woman her age, living independently , cooking, taking care of my grandfather. Somewhat surprised when the doctor told her she may only have a week to live as the discomfort was not that bad. Any information you think might be helpful would be much appreciated, in terms of what could be done to alleviate discomfort, I.e. Draining fluid., and potential diagnosis or certainty of cancer without the biopsy.as an additional note, no smoking, no drinking, healthy diet and exercise even to this day, highly mobile! Thank you! ) on Tue 08, Dec 2009 04:51pm

Any information you think might be helpful would be much appreciated, in terms of what could be done to alleviate discomfort,

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by Dr.Kokil Mathur  on Thu 17, Dec 2009 09:16pm:

Hi Welcome to the AMD forum! I am so sorry to hear your grandmother going through so much at such an old age of 94 years. It is sad that the metastasis was discovered so late. At times during surgery evidence of distant metastasis is not caught. Your doctors are right that it will be too dangerous to drain the fluid or do biopsy as both can irritate the cancer tissue and increase the growth. What can be tried are drugs to step up the immune system. Chemotherapy and radiation can help but at her age she may not be able to take the brunt of it. Also if there are cancer spots in liver too, then she will not be able to tolerate chemotherapy at all. In such cases cryotherapy or delivering chemotherapy directly to liver can tried. What your grandmother has is probably malignant ascites. That is the fluid contains cancer cells. Though the fluid can be drained for symptomatic relief it is often known to trigger a worse reaction. Hence probably an attempt should be made to step up her immunity. Also since the situation is so serious, please take another opinion regarding the best course of treatment from an oncologist who can examine her and see her reports first hand. A peritoneal catheter can be placed for symptomatic relief if the treating oncologists agree to it. Hope this helps. It is difficult to comment beyond this at this stage. Please let me know if there is any thing else and do keep me posted. Take care!

If you find the site useful, please consider making a donation.  Click the button to donate.   

Please rate my answer (select the stars, no need to log in.)  

Comments:

Comment by Dr Bhupinder K, MD on Fri 18, Dec 2009 12:16am:

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Medical Doctor:
implanon bleeding how long will last     primolut depot     Search for answers     meniscal transplant     Search for answers     mtp kit abort     Ihaveherpesonthe     hbsag     sexwithhusband     Asym     cracklingsounds     withoutunderwear     wilsons disease     whythereisbloodinthenostrills     whydoyournippleslactate     whichishealthiercokeordietcoke     kiss     whatisthe     whatcausesarashthatisinaperfectlineonablackmansupperinnerthighareathatmadehisskinturnwhite     what is sturgeions syndrome     epidural side effects     what is persistent posterobasal forces     what does mean a high Varicela Zoster IgG     what causes cramps in the fiy     what can a pregnant woman take over the counter for nausea     what are the risks with Diprojos injection being administered in the knee     wffect     video likoria     viagra and zithromax     verapamil     burning in breast     vaginal whiteglop discharge with external itching     uterusoverypain     BrownvaginalDischargelowironlastpregnancydelivery     using mirena device     urinary tract infection blood     unstable angina     paget     ulcerative     tuberculosissignssymptoms     tubal     travelmedicinedrsheetalkaul     transverse     spastic     upperleftstomachpains     toddler boy with bladder or kidney infection symptomsA0     this     there is a huge oval mass in my vagina     examplesofcephalosporins     tedha panis     t3rt3 ratio     swollenfeet32weekspreganant     dmt     swollen tonsils hart to swallow     stuffy feeling in the stomach     stomach sack spasm     splits     smebeverinesafeinpregnancy     sores on skin Im concerned for my wellbeing     sleepdeprivation     side effect of digene syrup if taken twice a day for six months     secondopiniononankylosingspondylitis     Resultnopostsendingformsarefound     searchwhat urik acid in arabik     redrashontopofyoureyesafterchoke     protection     cysts     pressure ulcers     pain in my womb     normal hr     osteocondroma     what is an origin of hiv aids     on the sixth day of my period i done sex n i took a ipill alsobut today its my 12th day n i getting bleedingso what it cause     nerve damage on wrist after donating blood     myprodol85243Cached     dr sheetal kaul haematochezia     metoprololinsomnia     mybabysarmxrayshowedsubtleirregularityinthehumurus     muscle twitiching dehydration     ifyouriQscore     meniers disease and night sweats     lythopation     Whatcouldbethecuseofmyneckhurtingallthetime     lupronbleeding     loosingvaginafat     menstruationacne     bisoprololarmpain     Yaz     likoria medicine     paraovarian cyst     Philip     stop atenolol     periportal edema     PlanningworkAfterpsChosis     Iama64year     Search for answers     Pregabalin bruising     ceftinsudafed     vibratingthigh     whatisshingles     ihavealotofpaininthemiddleofmychestandikeepgagging     pain above left eye     IS BTL SURGERY IS REVERSEABLE     Clenbuterol     Search for answers     latest     darkspotsinsidemouth     recurring uti after oral sex     howtoremovehair     allopurinol 110mg     leg cramping     asbestos     Frequentbowelmovementsandlowabdominalpain     azit     Ihavepaininmylowerbackandlowerstomach     Mon 12 August 2013 209 am     Scalp thinning     will     genitalwartshpvoralsex     menstruationacne     debris     Disvirginingdrugs     video     whatisirritablebowlsyndramsameaslokuriaandtreatment     ihada     howbigis6mm     eyeallergies     how to increase slow bowel movement     how does it take for marijuana to leave ones system     Dr namitha     hotflasheswhenpms     doxycyc     hit head on door and now i have a headahce     flying with thyroid     flipfcukk     hair problem     facebook     eyes going inside     excercise     earlyperiod     swollenlymphnodesnormalwhiteblo     drsheetalkaulhematochezia     dr weil     donating blood iv drugs     knee and shoulder pain     

©2011 - Ask Medical Doctor  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskMedicalDoctor is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskMedicalDoctor and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats